[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 4, Issue 4 (Winter 2011) ::
IJT 2011, 4(4): 373-376 Back to browse issues page
Evaluation of cardiovascular manifestations in Benzodiazepine poisoning
Nastaran Eizadi-Mood , Kamran Montazeri * , Mostafa Dehghani Dastjerdi
Anesthesiology and Intensive Care Department, Isfahan University of Medical Sciences, Isfahan, Iran , montazeri@med.mui.ac.ir
Abstract:   (11365 Views)
Background: Benzodiazepine (BZD) toxicity alone or with other drugs is common in poisoning emergency departments of Iran. The aim of this study was to evaluate the cardiovascular findings in patients with benzodiazepine poisoning upon admission to the emergency department.
Methods: In a prospective study which was followed by retrospective analysis, 267 patients poisoned with BZD were evaluated. ECG and initial vital signs and symptoms of poisoning were evaluated upon admission. To investigate the relationship between cardiovascular symptoms, changes in ECG, and the type of benzodiazepine consumption, Spearman correlation was utilized.
Results: Most patients had normal heart rate (92.88%), normal blood pressure (95.14%), and normal ECG (96.67%). Hypotension (2.99%), hypertension and bradycardia (1.87%), and tachycardia (5.25%) were also observed in the patients. There were not any significant relationships between cardiovascular symptoms, ECG changes, and the type of ingested BZD. All patients survived without any complications.
Conclusion: Cardiovascular toxicity with BZD alone is not common. Although few changes in cardiovascular or ECG are seen, the prognosis is considered good.
Keywords: Benzodiazepines, Bradycardia, ECG, Hypertension, Hypotension, Poisoning, Tachycardia
Full-Text [PDF 164 kb]   (2207 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or Email:

Write the security code in the box >


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Eizadi-Mood N, Montazeri K, Dehghani Dastjerdi M. Evaluation of cardiovascular manifestations in Benzodiazepine poisoning. IJT. 2011; 4 (4) :373-376
URL: http://ijt.arakmu.ac.ir/article-1-47-en.html


Volume 4, Issue 4 (Winter 2011) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.05 seconds with 31 queries by YEKTAWEB 3660